MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-HX-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter information not reported due to region's privacy laws.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the delivery wire was broken when it was opened.The device was prepared as indicated in the package insert.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the issue was noticed when opening the package.The delivery wire had been fractured, was noticed when the package was opened.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime coil was returned for analysis within a shipping box; within a resealable plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The black guidewire clip was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found slightly bent distal to the actuator interface.The pusher was found unbroken.The implant coil was still attached to the pusher and found undamaged and unbroken.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿pushwire separation¿ could not be confirmed as the axium prime was returned with the pusher unbroken.However, the pusher was found slightly bent in the proximal section.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.Therefore, the root cause could not be determined.As the black guidewire clip was not returned, any contribution of the black guidewire clip to the failure could not be determined.There is an indication that this could potentially be caused by a potential manufacturing issue and a dhr review is required.Ngod10 2023-11-21.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product analysis #705781254: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime coil was returned for analysis within a shipping box; within a resealable plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The black guidewire clip was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found slightly bent distal to the actuator interface.The pusher was found unbroken.The implant coil was still attached to the pusher and found damaged and unbroken.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿pushwire separation¿ could not be confirmed as the axium prime was returned with the pusher unbroken.However, the pusher was found slightly bent in the proximal section.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.Therefore, the root cause could not be determined.As the black guidewire clip was not returned, any contribution of the black guidewire clip to the failure could not be determined.There is an indication that this could potentially be caused by a potential manufacturing issue and a dhr review is required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received reporting that there was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17765960
Report Number9612164-2023-04219
Device Sequence Number20581809
Product Code KRD
UDI-Device Identifier00847536021082
UDI-Public00847536021082
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberAPB-3-6-HX-ES
Device Catalogue NumberAPB-3-6-HX-ES
Device Lot Number224889256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/19/2023
11/09/2023
11/10/2023
11/21/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/17/2023
11/09/2023
11/15/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown